MAUDE Adverse Event Report: FIAB SPA DISPOSABLE STERILE HIGH TEMPERATURE ELECTROCAUTERY (HTC) F7244; DISPOSABLE STERILE HIGH TEMPERATURE HCT ELECTROCAUTERY WITH FINE TIP

FIAB SPA DISPOSABLE STERILE HIGH TEMPERATURE ELECTROCAUTERY (HTC) F7244; DISPOSABLE STERILE HIGH TEMPERATURE HCT ELECTROCAUTERY WITH FINE TIP
Model Number F7244
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event occurred in eu (italy) not in us.The product reported in the incident, model f7244, is identical to the product cleared for the marketing in us and the 510(k) k100333.The healthcare facility, reported that during an operation to puncture a patient's finger nail to drain a subungual hematoma, the tip of the electrocautery broke and remained stuck in the patient's finger.Even in the lack of device involved, that was thrown away (making it impossible to carry out a technical investigation) it is nevertheless possible to give a conclusive assessment with reasonable certainty even without having examined the device involved, based on the information available in the description of the incident section of the user's report.The electrocautery model f7244, high temperature and fine tip, is indicated for the cauterization of small vessels, in all those procedures where precise cauterization is necessary.These indications are reported in the instructions for use.For the type of surgery carried out "nail drilling for drainage of subungual hematomas", fiab recommends the use of the model f7288 (not cleared for the marketing in us, but intended for eu market only) with a larger diameter tip and therefore characterized by greater resistance to mechanical stresses that may occur during the specified procedure.The f7288 model, with medium temperature and thick tip, is in fact indicated - as well as for the cauterization of small vessels - also and specifically for nail perforation in the case of subungual hematomas.The characteristic of the tip having a larger diameter and therefore greater resistance is what makes the f7288 model suitable for the specific use, a characteristic that is not founf in the tip of the f7244 model.The f7244 model is instead suitable for contact with "soft" tissues and acts (it is required to act) without exerting pressure or mechanical action which could otherwise bend the tip filament, especially in conditions of prolonged activation (not recommended by the ifu) when the the metal material of the tip heats up to 1200°c and therefore becomes "softer", and in extreme cases can even cause breakage due to the combined action of prolonged heating and pressure.The reported event is therefore attributed to improper use of the f7244 device model outside of the recommended indications in an unsuitable procedure.
 
Event or Problem Description
Description of the reporting healthcare facility from the report dated 09/26/2023; "the device was used to pierce the fingernail of a patient's right hand and drain the subungual hematoma.During the nail piercing procedure, the tip of the electrocautery broke off and remained lodged in the finger of the patient.".

Brand Name
DISPOSABLE STERILE HIGH TEMPERATURE ELECTROCAUTERY (HTC) F7244
Common Device Name
DISPOSABLE STERILE HIGH TEMPERATURE HCT ELECTROCAUTERY WITH FINE TIP
Manufacturer (Section D)
FIAB SPA
via paolo costoli 4
vicchio, fi 50039
IT  50039
Manufacturer (Section G)
FIAB SPA
via paolo costoli 4
vicchio, fi 50039
IT   50039
Manufacturer Contact
francesco batistini
via paolo costoli 4
vicchio, fi 50039
IT   50039
MDR Report Key17919645
Report Number3003072803-2023-00003
Device Sequence Number15152117
Product Code GEI
UDI-Device Identifier08033695727145
UDI-Public08033695727145
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF7244
Device Lot Number5281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexUnknown